Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

70 years old, wake suddenly from sleep, feel agitated. Take 2 Diazipam to sleep. Any explanation ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
My age is 70 over the last ten years very occasionally when i am asleep I wake suddenly, I feel realy agitated sometimes short of breath very emotional, cant be still I forget what I was dreaming of other than that it was so stupid and nonsense I cannot explain it realy stupid and daft, I cannot get back in bed again untill the agitation has gone I take two 2mg Diazipam and stop up until I feel calm, sometimes I have to have fresh air outside I dont know why this happens, I at times feel frightend to go to bed.
I have spoken to my GP but I do not seem to get an answer. Can you explain.
Posted Mon, 4 Jun 2012 in Sleep Disorders
Answered by Dr. Praveen Tayal 8 hours later
Thanks for posting your query.
Suddenly feeling agitation, out of breath without any cardiac or lung disorder, with no history of smoking, alcohol or drugs points towards anxiety disorder.
To help this problem you can take a few measures-
1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.
2.Avoid alcohol and cigarette smoking.
3.Try physical exercise like aerobic exercises daily for twenty minutes.
4.Avoid your worries and problems or solve them with the help of your family and friends.
5. Learn controlled breathing.
6. Do simple relaxation exercises like yoga, meditation, etc.
You can also discuss the problem with your GP who will help you in choosing a good antianxiety drug with low day time sedation.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor